Alert archive / Iowa / Wind Advisories in 2025

Wind Advisory 8, NWS Quad Cities, IA

October 21, 202510 counties in Iowa; 8 counties in Illinois

NWS Quad Cities, IA issued this wind advisory at Oct 21, 2025, 2:28 AM CDT for 10 counties in Iowa; 8 counties in Illinois. It took effect at Oct 21, 2025, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2025, 2:28 AM CDT (07:28 UTC)
In effect from
Oct 21, 2025, 1:00 PM CDT
Expired
Oct 21, 2025, 10:00 PM CDT
In force
9 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 38 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2054 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WWUS73 KDVN 210728
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
228 AM CDT Tue Oct 21 2025

IAZ040-041-051>053-211530-
/O.NEW.KDVN.WI.Y.0008.251021T1800Z-251022T0100Z/
Buchanan-Delaware-Benton-Linn-Jones-
Including the cities of Cedar Rapids, Independence, Manchester,
Anamosa, and Vinton
228 AM CDT Tue Oct 21 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS 
EVENING...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 
  mph expected.

* WHERE...Benton, Jones, Linn, Buchanan, and Delaware Counties.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  holiday decorations. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
3 follow-up statements
489 
WWUS73 KDVN 211505
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1005 AM CDT Tue Oct 21 2025

IAZ042-054-065-066-068-ILZ001-002-007-009-015>018-212315-
/O.EXB.KDVN.WI.Y.0008.251021T1800Z-251022T0300Z/
Dubuque-Jackson-Cedar-Clinton-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Sterling, Tipton, Geneseo, Davenport,
Bettendorf, Hennepin, Moline, Dubuque, Maquoketa, Galena,
Freeport, Rock Island, Mount Carroll, Princeton, and Clinton
1005 AM CDT Tue Oct 21 2025

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of north central and northwest Illinois and east 
  central and northeast Iowa.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ040-041-051>053-212315-
/O.EXT.KDVN.WI.Y.0008.251021T1800Z-251022T0300Z/
Buchanan-Delaware-Benton-Linn-Jones-
Including the cities of Manchester, Anamosa, Cedar Rapids,
Independence, and Vinton
1005 AM CDT Tue Oct 21 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Benton, Jones, Linn, Buchanan, and Delaware Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

08
462 
WWUS73 KDVN 212257
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
557 PM CDT Tue Oct 21 2025

IAZ040-041-051>053-220300-
/O.CON.KDVN.WI.Y.0008.000000T0000Z-251022T0300Z/
Buchanan-Delaware-Benton-Linn-Jones-
Including the cities of Anamosa, Cedar Rapids, Independence,
Vinton, and Manchester
557 PM CDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Benton, Jones, Linn, Buchanan, and Delaware Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ042-054-065-066-068-ILZ001-002-007-009-015>018-220300-
/O.CON.KDVN.WI.Y.0008.000000T0000Z-251022T0300Z/
Dubuque-Jackson-Cedar-Clinton-Scott-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-
Including the cities of Clinton, Galena, Bettendorf, Maquoketa,
Geneseo, Davenport, Dubuque, Moline, Mount Carroll, Sterling,
Rock Island, Princeton, Hennepin, Freeport, and Tipton
557 PM CDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of north central and northwest Illinois and east 
  central and northeast Iowa.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ervin
685 
WWUS73 KDVN 220251
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
951 PM CDT Tue Oct 21 2025

IAZ040>042-051>054-065-066-068-ILZ001-002-007-009-015>018-220400-
/O.EXP.KDVN.WI.Y.0008.000000T0000Z-251022T0300Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton-
Scott-Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island-Henry
IL-Bureau-Putnam-
Including the cities of Dubuque, Princeton, Hennepin, Tipton,
Manchester, Bettendorf, Maquoketa, Anamosa, Cedar Rapids,
Independence, Moline, Galena, Davenport, Mount Carroll, Sterling,
Freeport, Clinton, Geneseo, Vinton, and Rock Island
951 PM CDT Tue Oct 21 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

The threat has ended.

$$

Ervin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 12:49 AM CDT, 1 hour 39 minutes earlier. Its key messages:

  • Windy conditions are expected once again on Tuesday, with winds potentially reaching 40+ mph
  • Seasonally cool temperatures are forecast through the end of the week, with no significant precipitation expected
  • Widespread frost, or a freeze in some spots, is possible, most likely Wednesday night and again Thursday night
Area forecast discussion, Oct 21, 12:49 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1249 AM CDT Tue Oct 21 2025

...06z Aviation Update...

.KEY MESSAGES...

- Windy conditions are expected once again on Tuesday, with winds
  potentially reaching 40+ mph

- Seasonally cool temperatures are forecast through the end of the
  week, with no significant precipitation expected

- Widespread frost, or a freeze in some spots, is possible, most
  likely Wednesday night and again Thursday night

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 216 PM CDT Mon Oct 20 2025

Gusty conditions will continue through the afternoon today as we
remain under the influence of a deepening surface low, currently
situated over northern Minnesota. This low has developed ahead of a
longwave upper trough, which can be seen over the Dakotas this
afternoon per the GOES-East mid-level water vapor imagery. This
troughing will linger over the western Great Lakes through Tuesday
night, with a cut-off upper low developing. For the remainder of the
afternoon, we will continue to see southerly winds gusting between
25 to 35+ mph for most locations.

Winds will shift more westerly late this afternoon into the evening
hours as a cold front sweeps through the area. This front should
support chances (40-70+ percent) of light showers this evening. The
HREF ensemble soundings show a period of sufficient saturation in
the 800-600 mb layer (although brief), with somewhat dry sub-cloud
layer air near the surface. This should limit rainfall amounts
associated with this front, with the HREF probability-matched mean
QPF suggesting totals less than a tenth of an inch for most
locations, but this amount could be exceeded over northwest Illinois.

Post-frontal, the surface pressure gradient will tighten once again,
leading to another windy day Tuesday, with winds from the west-
northwest. There continues to be a signal for wind gusts of 40 mph
or stronger on Tuesday, as both the LREF and HREF ensemble
exceedance probabilities of 40 mph are 50 to 70%, and the best
overlap between each ensemble remains over our west-central CWA,
along the I-380 corridor. Gusts of 45 mph or stronger would warrant
a Wind Advisory, and that appears to be possible, albeit most likely
in the northwest corner of the CWA around Buchanan county, so we
will continue to assess that tonight into tomorrow. It will
definitely feel more fall-like Tuesday compared to today, with highs
only warming to the lower to middle 50s.

Winds weaken Tuesday night but could still be somewhat breezy, with
gusts around 20 to 25 mph overnight. A lobe of PVA is progged to
pivot through the area, with another chance of light showers (20-
40%), but limited moisture will keep amounts low.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 216 PM CDT Mon Oct 20 2025

Mid-week: expect a period of chilly conditions with daytime highs
continuing to be in the middle 50s to lower 60s. Overnight lows will
dip to the 30s, with some lower 30s possible Wednesday night and
Thursday night as surface high pressure ridging along with light
winds and clear skies should support efficient radiational cooling.
This would be sufficient for widespread frost, and even a freeze in
some spots. The NBM probabilities of 32 degrees F or colder
nighttime lows are reaching between 40 to 60% for some spots,
especially along and north of Highway 30. The model trends so far
has suggested that widespread frost will be likely, with perhaps a
few spots seeing a hard freeze.

For Friday through the upcoming weekend: a southern stream shortwave
is progged to exit the Four Corners region Friday, lifting
northeastward into the weekend. There is some uncertainty on the
timing of this wave, but it will be capable of at least some low to
medium chances (20-40%) of light rain showers with it. Seasonably
cool temperatures look to be continue, with highs in the lower to
middle 60s.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1240 AM CDT Tue Oct 21 2025

The main cold front has blown through to the east, leaving
westerly gradient winds at the sfc of 10-15 KTs into early Tue
morning. West to northwest winds aloft at 2 K FT AGL will
increase to at least 40 KTs making for LLVL wind shear early
this morning until the sfc winds pick up by mid morning. A
tightening pressure gradient and deep diurnal mixing should pump
the sfc wind gusts to 30-40 KTs by midday and especially later
in the afternoon. Highest gusts at CID and DBQ where a Wind
Advisory may be needed. Wrap around stratocu as well as ambient
CU formation will make for a BKN to OVC deck at most sites
except maybe for BRL by early afternoon, but am banking them to
remain mainly VFR but there could be some MVFR at DBQ mid to
late afternoon. There may also be some isolated to sctrd showers
embedded in the clouds mainly along and north of I-80 this
afternoon which may produce passing bouts of MVFR CIGs and
VSBYs. Also with inverted-V soundings, these showers could mix
down enhanced variable gusts of 40-45 KTs. The winds will last
into the evening but become not quite as gusty after 01-03z or
so.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Schultz
LONG TERM...Schultz
AVIATION...12
Hazardous weather outlook, Oct 20, 3:56 AM CDT, 22 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
356 AM CDT Mon Oct 20 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-210900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
356 AM CDT Mon Oct 20 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Strong west-northwest winds are expected on Tuesday with gusts
between 35 to 45 mph.

Frost is possible for portions of the area Wednesday and Thursday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Uttech

Nearby

Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.